Alert archive / West Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 52, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 15, 2018, 4:49 PM EDT for Tucker County, West Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2018, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 15, 2018, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 162 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:30 PM EDT | FLASH FLOOD | 5 Sw Auvil, WV | CLOVER RUN ROAD CLOSED DUE TO HIGH WATER RUNNING SWIFTLY ACROSS THE ROADWAY. |
| Jul 15, 6:40 PM EDT | FLASH FLOOD | 4 Wnw Moore, WV | VALLEY FOLK RD CLOSED DUE TO HIGH WATER RUNNING SWIFTLY ACROSS ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 101 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
399
WGUS51 KPBZ 152049
FFWPBZ
WVC093-152345-
/O.NEW.KPBZ.FF.W.0052.180715T2049Z-180715T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
449 PM EDT SUN JUL 15 2018
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
West central Tucker County in northeastern West Virginia...
* Until 745 PM EDT.
* At 448 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 3 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
Parsons... Hendricks...
Hambleton... Davisville...
Saint George...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Act quickly and move to higher ground now.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3908 7978 3911 7980 3912 7983 3913 7984
3915 7983 3916 7978 3917 7963 3912 7955
3906 7955
$$
342 follow-up statements
591
WGUS71 KPBZ 152149
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
549 PM EDT SUN JUL 15 2018
WVC093-152345-
/O.CON.KPBZ.FF.W.0052.000000T0000Z-180715T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tucker WV-
549 PM EDT SUN JUL 15 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
WEST CENTRAL TUCKER COUNTY...
At 546 PM EDT, radar indicated light to moderate rain in the warning
area. Flash flooding is expected, especially near the left fork of
Clover Run.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 3.5 inches.
ADDITIONAL RAINFALL...Up to 1/2 inch.
Some locations that may experience flooding include...
Parsons... Hendricks...
Hambleton... Davisville...
Saint George...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Act quickly and move to higher ground now.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3908 7978 3911 7980 3912 7983 3913 7984
3915 7983 3916 7978 3917 7963 3912 7955
3906 7955
$$
CL642
WGUS71 KPBZ 152338
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
738 PM EDT SUN JUL 15 2018
WVC093-152348-
/O.EXP.KPBZ.FF.W.0052.000000T0000Z-180715T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tucker WV-
738 PM EDT SUN JUL 15 2018
...THE FLASH FLOOD WARNING FOR WEST CENTRAL TUCKER COUNTY WILL EXPIRE
AT 745 PM EDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3908 7978 3911 7980 3912 7983 3913 7984
3915 7983 3916 7978 3917 7963 3912 7955
3906 7955
$$
CLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:34 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 15, 2:34 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 234 PM EDT Sun Jul 15 2018 .SYNOPSIS... Shower and thunderstorm chances will increase through the beginning of the week until the passage of a cold front on Tuesday. && .NEAR TERM /THROUGH TONIGHT/... Expect additional convective development this afternoon with support from residual outflow boundaries, a rather diffuse surface front, and shortwave energy as lifting mechanisms. Storms are already developing as progged by the hrrr. Expect coverage to increase through early evening. There will be little shear to support strong/severe storms but the residual outflow boundaries may be enough to support a few stout updrafts, which could tap into some dry air aloft. This would be a downburst/wind concern, if anything. In addition, high PWATs and weak flow aloft will support slow moving storms with heavy rain potential. Some localized flooding is possible, especially if a storm passes over locations that received over an inch of rain this morning. Precipitation should diminish with the loss of heating tonight. Adjusted PoPs based on the latest hi res guidance and the NAM, which has performed well so far this summer. Temperatures will still run above averages, with muggy conditions continuing. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... Mid-level troughing will then remain in place until the approach of a cold front early Tuesday. Deepening moisture through 500mb supports likely Pops late Monday and early Tuesday. Considering the timing of the boundary, which by model consensus appears to be Tuesday morning, it does not appear there will be much of severe threat as we will not have sufficient surface heating and destabilization. That being said, heavy rain potential will continue though flow aloft will improve as the boundary approaches. High pressure over the Great Lakes by Wednesday, returning more seasonable temperatures and comfortable conditions. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... High pressure will remain in control until Friday before southerly flow and moisture returns in advance of low pressure ejecting out of the northern Plains. There are some minor differences amongst the model guidance through this period so opted to stay close to a blend of guidance. Temperatures will remain near seasonal averages. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR conditions outside of local restrictions in scattered convection this afternoon / early evening. Patchy fog possible tonight in the favored locations. OUTLOOK... Restriction potential returns with scattered tstms Mon, and with a Mon night/Tue cold front. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 15, 4:08 AM EDT, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 408 AM EDT Sun Jul 15 2018 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-160815- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 408 AM EDT Sun Jul 15 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 15, 3:30 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
330 PM EDT SUN JUL 15 2018
OHZ059-WVZ003-004-152000-
Belmont-Marshall-Ohio-
330 PM EDT SUN JUL 15 2018
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND
HEAVY RAIN WILL AFFECT CENTRAL BELMONT...SOUTHWESTERN OHIO AND
NORTHERN MARSHALL COUNTIES...
At 330 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near St. Clairsville to 6 miles northeast
of Barnesville. Movement was east at 15 mph.
Small hail is possible with these storms.
Locations impacted include...
Wheeling... Moundsville...
St. Clairsville... Bellaire...
Bethlehem... Shadyside...
McMechen... Powhatan Point...
Glen Dale... Bridgeport...
Benwood... Bethesda...
This includes Interstate 70 in Ohio between mile markers 211 and
224.
Torrential rainfall also is occurring with these storms and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4002 8055 3985 8056 3986 8098 4004 8116
4009 8084
TIME...MOT...LOC 1930Z 279DEG 11KT 4005 8093 4003 8107Special weather statement, Jul 15, 4:03 PM EDT, 46 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 403 PM EDT SUN JUL 15 2018 OHZ059-069-152030- Monroe-Belmont- 403 PM EDT SUN JUL 15 2018 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WIND AND HEAVY RAIN WILL AFFECT NORTHERN MONROE AND CENTRAL BELMONT COUNTIES... At 403 PM EDT, a strong thunderstorm was located 7 miles northeast of Barnesville. The storm is nearly stationary. Wind gusts up to 45 mph and small hail are possible with this storm. Locations impacted include... St. Clairsville... Barnesville... Bethesda... Belmont... Morristown... Neffs... Wilson... Barkcamp State Park... This includes Interstate 70 in Ohio between mile markers 203 and 217. Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4002 8120 4015 8105 4004 8082 3984 8106 TIME...MOT...LOC 2003Z 334DEG 1KT 4003 8105
Local storm report, Jul 15, 4:06 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 PM EDT SUN JUL 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG 1 ESE KUHNTOWN 39.76N 80.25W
07/15/2018 GREENE PA EMERGENCY MNGR
LARGE BRANCH REPORTED ON ROADWAY
0205 PM TSTM WND DMG 1 NNW BLACKSVILLE 39.74N 80.22W
07/15/2018 GREENE PA EMERGENCY MNGR
LARGE BRANCH DOWN ON ROADWAY
&&
EVENT NUMBER PBZ1803274
EVENT NUMBER PBZ1803275Special weather statement, Jul 15, 4:24 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
424 PM EDT SUN JUL 15 2018
PAZ073-152100-
Westmoreland-
424 PM EDT SUN JUL 15 2018
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND AND
HEAVY RAIN WILL AFFECT WESTERN WESTMORELAND COUNTY...
At 424 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Murrysville to Irwin. Movement was
southeast at 20 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
Greensburg... Jeannette...
Murrysville... Lower Burrell...
Mount Pleasant... Scottdale...
Irwin... Manor...
Trafford... Youngwood...
Delmont... New Stanton...
This includes the following highways...
Interstate 70 in Pennsylvania between mile markers 51 and 57.
Pennsylvania Turnpike between mile markers 59 and 84.
Torrential rainfall also is occurring with these storms and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4014 7947 4013 7953 4011 7955 4010 7958
4008 7959 4009 7962 4009 7964 4029 7978
4039 7975 4043 7970 4053 7970 4053 7972
4063 7969 4042 7940
TIME...MOT...LOC 2024Z 322DEG 18KT 4051 7966 4031 7972Local storm report, Jul 15, 4:30 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
430 PM EDT SUN JUL 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 SE HILLDALE 40.24N 79.86W
07/15/2018 ALLEGHENY PA NWS EMPLOYEE
A 2 FEET IN DIAMETER MAPLE TREE WAS REPORTED TO HAVE
SNAPPED IN HALF.
&&
EVENT NUMBER PBZ1803276Local storm report, Jul 15, 4:41 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
441 PM EDT SUN JUL 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM LIGHTNING 1 WSW ST. CLAIRSVILLE 40.07N 80.91W
07/15/2018 BELMONT OH EMERGENCY MNGR
HOUSE FIRE THAT WAS STRUCK BY LIGHTNING.
&&
EVENT NUMBER PBZ1803277The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:11 PM EDT | Special Weather Statement | PBZ | Ohio | 49 min |
| Jul 15, 2:48 PM EDT | Special Weather Statement | PBZ | Monongalia | 27 min |
| Jul 15, 3:11 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 34 min |
| Jul 15, 3:30 PM EDT | Special Weather Statement | PBZ | Marshall | 30 min |
| Jul 15, 3:40 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 35 min |
| Jul 15, 4:10 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 35 min |
| Jul 15, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 33 min |
Nearby
Flash Flood Warnings in West Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.